T O P I C R E V I E W
Member # 97758
posted 10-23-2012 09:43 PM
Hello, i have been using combinitation birth control pills for about five years, but i have a couple of concerns that i was hoping you all could help me with.
First, on pill number 8 i had diarrhea about an hour after taking it. I didnt realize that this might be a potential problem until later in the day, and took an extra pill around 17 hours after the incident from an extra pack. do you think this may have had a huge impact on my pills effectiveness? Another concern that I have is that i recently went on vacation, and before I checked into my hotel i went on a tour of a town, and my pills were in my purse. My problem is that the temp was a little low, and was in the high 50's at one point. I dont know if this should be something to be concerned about since they were in my purse and it was only for a couple of hours. In addition to this, the next day I went to the zoo and my pills were in my purse at this time as well. Instead of being a little chilly, the temperature ranged from 70-79 degrees throughout the time I was there. Does this sound like something that might reduce the effectiveness of my pills? my pill insert says to store them at 68 to 77 degrees, but i wasnt sure if this was considered enought time to comprimise its effectiveness. Im sorry if this sounds repetetive, and a little dumb, I would just rather be safe than sorry. Also, if the temperature did effect my pills, would i be back at full effectiveness on my next cycle?
Member # 90293
posted 10-24-2012 06:13 AM
HI Summer91 and welcome to Scarleteen!
What a lot of people describe as diarrhea, and what you're describing, is actually just loose stools. Diarrhea includes frequent bouts of loose stools that can last for from a couple of days to even longer. Here's some more informatino on what diarrhea is: http://www.mayoclinic.com/health/diarrhea/DS00292 So, since what you described as diarrhea wasn't a problem, your pill's effectiveness was not compromised. Likewise, the temperature changes you're describing shouldn't have affected the pill. Those were not extreme variations in temperature and neither exposure was for a long time. As long as a new pack is started on time, whatever happened with the old pack doesn't count towards or against effectiveness any longer.